Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Indianapolis, IN

May 11, 2016Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2016, 7:05 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 7:05 PM EDT (23:05 UTC)
Expired
May 11, 2016, 7:30 PM EDT
In force
25 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:55 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WUUS53 KIND 112305
SVRIND
INC121-165-112330-
/O.NEW.KIND.SV.W.0053.160511T2305Z-160511T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 730 PM EDT

* AT 704 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKVILLE...OR
  18 MILES NORTH OF TERRE HAUTE...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...ROCKVILLE...FAIRVIEW PARK...MONTEZUMA...ROSEDALE...UNIVERSAL...
  MECCA...BRIDGETON AND JUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3962 8750 3980 8744 3982 8708 3962 8715
TIME...MOT...LOC 2304Z 266DEG 108KT 3973 8727 

HAIL...1.00IN
WIND...<50MPH
 
$$
JK
2 follow-up statements
313 
WWUS53 KIND 112318
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT WED MAY 11 2016

INC121-165-112330-
/O.CON.KIND.SV.W.0053.000000T0000Z-160511T2330Z/
VERMILLION IN-PARKE IN-
718 PM EDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN VERMILLION AND SOUTHERN PARKE COUNTIES...

AT 718 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF GREENCASTLE...OR 21 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST
AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROCKVILLE...FAIRVIEW PARK...MONTEZUMA...ROSEDALE...UNIVERSAL...
MECCA...BRIDGETON AND JUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3962 8750 3980 8744 3982 8708 3962 8715
TIME...MOT...LOC 2318Z 266DEG 108KT 3976 8673 

HAIL...1.00IN
WIND...<50MPH
 
$$
JK
736 
WWUS53 KIND 112326
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT WED MAY 11 2016

INC121-165-112336-
/O.EXP.KIND.SV.W.0053.000000T0000Z-160511T2330Z/
VERMILLION IN-PARKE IN-
726 PM EDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERMILLION AND
SOUTHERN PARKE COUNTIES WILL EXPIRE AT 730 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL INDIANA.

LAT...LON 3962 8750 3980 8744 3982 8708 3962 8715
TIME...MOT...LOC 2325Z 266DEG 108KT 3976 8673 

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:24 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 11, 4:24 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
424 PM EDT WED MAY 11 2016

.UPDATE...
The Aviation section has been updated below.

&&

.SYNOPSIS...
Issued at 312 PM EDT Wed May 11 2016

An active weather pattern will continue to impact central Indiana
as several fronts moving through will bring showers and
thunderstorms to the area. Cooler temperatures will move in for the
end of the week and hold sway for the next several days with a
Canadian upper low bringing cooler northwest flow.

&&

.NEAR TERM...(This Evening and Tonight)

Issued at 312 PM EDT Wed May 11 2016

A line of thunderstorms currently across western Illinois moving
east will arrive in western Indiana this evening and cross the state
from there. Also there has been some scattered storm development
across northern Kentucky but for the most part CIN over that area
and across our southwestern counties is impeding its development. Hi
res models are in disagreement over how the Illinois line will
progress and develop, with the latest HRRR splitting the line and
taking the southern part across the southern part of the forecast
area starting around 23z and the northern part dissipating. The RAP
brings showers and storms into the area later (around 1-3z) and then
both show more widespread showers across the area 6-9z.

Hard to distinguish severe potential with timing differences
impacting available instability, but if the HRRR solution comes to
fruition expect some storms in the southwestern counties to be
severe with damaging winds and large hail with the best timing
23-3z. At this time favor this solution but think the northern
storms could hold together to impact at least the northwest
counties. Instability is a bit less there but as long as inflow
doesn't get cut off because of the southern storms could see isolated
severe there as well with similar timing.

&&

.SHORT TERM...(Thursday through Saturday)

Issued at 312 PM EDT Wed May 11 2016

A cold front will move through central Indiana during the day on
Thursday, closely followed by an upper shortwave. This will keep
chances for thunderstorms in the forecast through the day. In the
southern counties could see likely pops remain through the day, but
the eastern counties could have time to destabilize some before the
cold front arrives and thus have the highest pops there from 18z-0z
and think upgrade to slight risk for this area makes sense.

Held onto rain chances in the east early Thursday night with the
upper wave possibly not quite out of the area yet depending which
model you look at. By late Thursday night have the entire area dry,
and this lasts through much of the day Friday with high pressure
sliding from the plains south of the area.

Late Friday afternoon/early Friday evening another cold front
approaches from the northwest and moves through the area during the
overnight hours. Forcing with the front looks good enough to include
likely pops during the night for most of the area. MUCAPES of a
couple hundred could be maintained ahead of the front so included a
slight chance for thunder as well. Saturday kept a slight chance for
showers in the east given the cyclonic flow.

Temperatures may not get out of the 60s on Friday after the first
cold frontal passage, and the second frontal passage on Friday night
will usher in even colder air with only 50s expected on Saturday.

&&

.LONG TERM...(Saturday night through Wednesday)

Issued at 1:50 PM EDT Wed May 11 2016

The initialization from the regional software will be used with high
confidence through Monday night.  Starting Tuesday confidence
remains fairly high for precipitation, but drops sharply for
temperatures.

There is good agreement between a wide range of forecast techniques-
until Tuesday. Since the Regional forecast is a blend of these
methods it ought to work well.

Starting Tuesday there are major disagreements in the location of a
front that will affect the area. This is especially evident between
the GFS and European systems. The various solutions all support the
concept of a wet period, even if for different reasons. Until there
is better correspondence on front location the temperature forecast
is quite uncertain.

&&

.AVIATION...(Discussion for 112100Z TAF update)

Issued at 424 PM EDT Wed May 11 2016

KIND TAF looks good. Scattered convection looks to remain west of
KIND for the next few hours. Will continue to monitor in case more
than a VC mention is needed.

Previous discussion follows...

There will be only scattered to broken clouds 4 thousand feet or
higher this afternoon. This evening thunderstorms will arrive ahead
of a front.

It won't thunder all night at any one spot, but there may not be
long intervals without thunder either. VFR will prevail most of the
night, but heavy rain within storms could produce MVFR or even brief
IFR.

Storms will end after the front passes late tonight and Thursday. As
that happens, MVFR ceilings should develop. VFR ought to return late
in the day.

winds should be mostly south less than 10 knots until frontal
passage, then veer to the west and increase to 10-15 knots.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....JK
AVIATION...JK/50
Hazardous weather outlook, May 11, 5:08 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 AM EDT WED MAY 11 2016

INZ021-028>031-035>049-051>057-060>065-067>072-120915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
508 AM EDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE WILL BE NUMEROUS SHOWERS AND POSSIBLY SOME STRONG
TO SEVERE THUNDERSTORMS OVER CENTRAL INDIANA TODAY AND TONIGHT.
SOME MAY PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.

HAZARDS: LARGE HAIL...DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN.

TIMING: TODAY AND TONIGHT.

DISCUSSION: A WARM FRONT...OVER SOUTHWESTERN INDIANA...WILL LIFT
FARTHER NORTH AND COMBINE WITH AN UPPER LOW FROM THE WEST. A MOIST
AND UNSTABLE ATMOSPHERE WILL BE CONDUCIVE TO WIDESPREAD SHOWERS
AND SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER ACROSS THE SOUTHWEST CORNER OF THE AREA TODAY.

 .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THERE WILL BE GOOD CHANCES OF THUNDERSTORMS ON THURSDAY
AND THURSDAY NIGHT AS A PLAINS FRONT MIGRATES TOWARD CENTRAL
INDIANA. THERE WILL ALSO BE MORE SHOWER AND THUNDERSTORM CHANCES
THIS WEEKEND.  LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS WITH ANY STORMS THAT BECOME SEVERE. REMEMBER...ANY
THUNDERSTORM IS CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAIN.

DISCUSSION: A SLOW MOVING PLAINS SYSTEM WILL BRING NUMEROUS
THUNDERSTORMS TO CENTRAL INDIANA THROUGH THURSDAY NIGHT.
UPPER WAVES WILL BRING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS AT TIMES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHWEST CENTRAL INDIANA
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, May 11, 5:41 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT WED MAY 11 2016

INZ060-061-067-112215-
SULLIVAN IN-KNOX IN-GREENE IN-
541 PM EDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREENE...NORTH
CENTRAL KNOX AND SOUTHEASTERN SULLIVAN COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF LINTON...OR 20 MILES NORTHEAST OF VINCENNES...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINTON...DUGGER...LYONS...CARLISLE...SANDBORN...VICKSBURG...PLEASANTVILLE
AND FREELANDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN INDIANA.

LAT...LON 3884 8728 3896 8743 3911 8720 3895 8703
TIME...MOT...LOC 2141Z 235DEG 15KT 3892 8730

50
Special weather statement, May 11, 5:52 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT WED MAY 11 2016

INZ028-035-043-112230-
FOUNTAIN IN-WARREN IN-VERMILLION IN-
552 PM EDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERMILLION...WESTERN
FOUNTAIN AND WARREN COUNTIES UNTIL 630 PM EDT...

AT 551 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ROSSVILLE TO NEAR GEORGETOWN TO NEAR
NEWMAN. MOVEMENT WAS EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COVINGTON...WILLIAMSPORT...ATTICA...CAYUGA...WEST LEBANON...PERRYSVILLE...
PINE VILLAGE...STATE LINE CITY...FOSTER...GESSIE...RAINSVILLE...TAB...PENCE
AND LODI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL INDIANA.

LAT...LON 4042 8753 4048 8728 4048 8719 4003 8733
      3995 8740 3995 8742 3993 8743 3992 8742
      3980 8753
TIME...MOT...LOC 2151Z 262DEG 29KT 4032 8765 4000 8770 3978 8795

50
Special weather statement, May 11, 6:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT WED MAY 11 2016

INZ028-029-035-036-043>045-112300-
PARKE IN-FOUNTAIN IN-MONTGOMERY IN-WARREN IN-TIPPECANOE IN-
VERMILLION IN-PUTNAM IN-
625 PM EDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
SOUTHEASTERN VERMILLION...PARKE...TIPPECANOE...MONTGOMERY...FOUNTAIN
AND NORTHEASTERN WARREN COUNTIES UNTIL 700 PM EDT...

AT 624 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR OTTERBEIN TO NEAR VERMILION. MOVEMENT WAS
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CRAWFORDSVILLE...WEST LAFAYETTE...GREENCASTLE...CLINTON...
ROCKVILLE...VEEDERSBURG...WILLIAMSPORT...NEWPORT...ATTICA...SHADELAND...
DAYTON...FAIRVIEW PARK...MONTEZUMA...LADOGA...WAYNETOWN...ROACHDALE...
DARLINGTON...LINDEN AND BAINBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL INDIANA.

LAT...LON 4048 8724 4048 8709 4046 8670 3964 8674
      3964 8752
TIME...MOT...LOC 2224Z 197DEG 135KT 4045 8716 3960 8751

JJK
Local storm report, May 11, 6:31 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     4 E VINCENNES           38.68N  87.46W
05/11/2016  E60 MPH          KNOX               IN   CO-OP OBSERVER

&&

ELB
Local storm report, May 11, 6:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     BICKNELL                38.78N  87.31W
05/11/2016  E60 MPH          KNOX               IN   AMATEUR RADIO

&&

ELB
Special weather statement, May 11, 6:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT WED MAY 11 2016

INZ043-044-112345-
PARKE IN-VERMILLION IN-
656 PM EDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILLION AND CENTRAL
PARKE COUNTIES UNTIL 745 PM EDT...

AT 655 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKVILLE...OR 18 MILES NORTH OF TERRE HAUTE...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROCKVILLE...NEWPORT...FAIRVIEW PARK...MONTEZUMA...ROSEDALE...
DANA...UNIVERSAL...BLOOMINGDALE...MECCA...MARSHALL AND BRIDGETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL INDIANA.

LAT...LON 3987 8717 3962 8709 3961 8727 3961 8750
      3994 8753
TIME...MOT...LOC 2255Z 239DEG 49KT 3973 8733

JK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:54 AM EDTDense Fog AdvisoryINDClay, Daviess, Greene, Jackson, Knox, Lawrence and 7 more7 hr
May 11, 5:41 PM EDTSpecial Weather StatementINDSullivan34 min
May 11, 5:52 PM EDTSpecial Weather StatementINDWarren38 min
May 11, 6:15 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo30 min
May 11, 6:25 PM EDTSpecial Weather StatementINDFountain, Montgomery, Parke, Putnam, Tippecanoe35 min
May 11, 6:28 PM EDTSevere Thunderstorm WarningINDKnox47 min
May 11, 6:52 PM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan38 min
May 11, 6:56 PM EDTSpecial Weather StatementINDParke, Vermillion49 min
May 11, 7:04 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen26 min
May 11, 7:27 PM EDTSevere Thunderstorm WarningINDGreene33 min
May 11, 7:29 PM EDTSevere Thunderstorm WarningINDGreene, Owen31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.